Hail, Colfax
- When
- July 18, 5:20 PM MST
- Where
- Colfax County, 1 mi S of Eagle Nest
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.533, -105.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 18, 1:15 PM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT MON JUL 18 2005 .DISCUSSION...MAIN FORECAST CHALLENGE WILL CONTINUE TO BE EXTENT AND PLACEMENT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. LONG RANGE FORECAST HIGHLY DEPENDENT ON TRACK OF REMAINS OF HURRICANE EMILY. A SLOWER START TO CONVECTION THIS AFTERNOON AS ECHOES JUST STARTING NOW OVER THE WRN AND CNTRL MOUNTAINS. MID LEVEL DRYING AS SEEN ON WV SATELLITE...AND WARMING ALOFT AS WELL...HAS HELD UP INITIATION OF STORMS SO FAR OVER THE W AND N. MEANWHILE LOW LEVELS ARE PLENTY MOIST FROM THE RIO GRANDE VALLEY ON E. THE BACK DOOR COLD FRONT MOVED INTO THE NE THIS AM BUT GROUND TO A HALT THIS PM. THE NE HAS STABILIZED A BIT WITH LAPSE RATES ONLY AROUND 7 DEG C/KM IN THE 700 TO 500 MB LAYER. HIGHER LAPSE RATES OUT W BUT LESS MOISTURE TO WORK WITH. THE MIXED SIGNALS MAKE FOR A TOUGH CALL LATE THIS PM INTO TONIGHT ON EXTENT OF CONVECTION. WITH A FEW MORE HOURS OF SUNSHINE AND HEATING BELIEVE WE WILL GET MORE DEVELOPMENT OVER THE SW MOUNTAINS AS WELL AS THE CNTRL MOUNTAIN CHAIN WITH MOVEMENT TO THE SW THIS EVE. COULD BE ANOTHER ROUND OF STORMS FOR THE ABQ AREA. ALSO A DECENT SHOT AT MODERATE E CANYON WINDS TONIGHT INTO THE RIO GRANDE VALLEY. UPPER LEVEL HIGH CENTERED TO OUR W WILL STRENGTHEN AND BUILD E TO NE THE NEXT COUPLE OF DAYS. THIS WILL CONTINUE TO LIMIT CONVECTION OVER THE NW ZONES THROUGH WED. STEERING FLOW FROM NE TO SW WILL KEEP THE CHANCES LOW IN THE E AND ESPECIALLY SE. MAIN FOCUS SHOULD CONTINUE TO BE SW AND CNTRL MOUNTAINS AND ADJACENT E SLOPES...AND PERHAPS THE RIO GRANDE VALLEY. THE LONG RANGE FORECAST WILL DEPEND ON TRACK OF EMILY AND HOW MUCH MOISTURE CAN GET DRAWN N INTO THE GREAT SW. MODELS NOW IN PRETTY GOOD AGREEMENT ON TAKING UPPER HIGH OVER CO THU AND SHIFTING THE BULK OF THE HIGH FARTHER E FRI INTO EARLY NEXT. THIS WOULD ALLOW FOR AT LEAST THE POSSIBILITY OF TAPPING SOME MOISTURE FROM EMILY...WHICH WILL BE CROSSING OLD MEXICO LATER THIS WEEK. ITS REMAINS MAY THEN GET DRAWN N AND NE AROUND THE UPPER LEVEL HIGH BY THE WEEKEND. THUS WILL BEGIN TO INTRODUCE SOME CHANCE POPS IN THE SW MOUNTAINS ON FRI...THE WRN MOUNTAINS ON SAT...THEN THE WRN AND NRN MOUNTAINS ON SUN AND MON. THIS LINES UP REASONABLY WELL WITH SURROUNDING OFFICES AS WELL. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 101 62 102 / 0 0 0 0 GALLUP.......................... 54 95 54 96 / 0 0 0 0 GRANTS.......................... 55 94 56 95 / 20 10 10 10 GLENWOOD........................ 60 100 61 101 / 20 20 20 10 CHAMA........................... 45 88 46 90 / 20 10 10 10 LOS ALAMOS...................... 56 90 59 92 / 30 10 10 10 RED RIVER....................... 43 80 44 82 / 30 20 10 20 TAOS............................ 52 91 54 92 / 30 10 10 10 SANTA FE........................ 55 90 59 93 / 30 10 10 10 SANTA FE AIRPORT................ 57 93 60 95 / 30 10 10 10 ESPANOLA........................ 56 97 58 98 / 30 10 10 10 ALBUQUERQUE HEIGHTS............. 69 96 70 98 / 30 10 10 10 ALBUQUERQUE VALLEY.............. 64 97 65 98 / 30 10 10 10 ALBUQUERQUE FOOTHILLS........... 65 95 66 96 / 30 10 10 10 ALBUQUERQUE WEST MESA........... 67 98 67 99 / 30 10 10 10 SOCORRO......................... 65 98 66 99 / 20 20 10 10 SANDIA PARK/CEDAR CREST......... 57 88 57 89 / 30 20 10 20 MORIARTY/ESTANCIA............... 54 92 55 93 / 30 20 20 20 CARRIZOZO....................... 61 95 63 95 / 20 20 20 10 RUIDOSO......................... 55 87 56 86 / 20 20 20 20 RATON........................... 54 92 55 92 / 30 10 20 10 LAS VEGAS....................... 54 89 56 89 / 30 10 20 10 ROY............................. 60 91 62 92 / 20 10 10 0 CLAYTON......................... 62 94 64 95 / 20 10 10 0 SANTA ROSA...................... 61 96 63 97 / 20 10 10 0 TUCUMCARI....................... 67 98 68 99 / 10 10 10 0 FORT SUMNER..................... 65 97 66 97 / 20 10 10 0 CLOVIS.......................... 65 96 66 97 / 10 10 10 0 PORTALES........................ 65 97 65 98 / 10 10 10 0 ROSWELL......................... 70 98 70 98 / 10 10 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 18 2005 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE CENTRAL MOUNTAINS LATER THIS AFTERNOON AND EVENING. LARGE HAIL/DAMAGING WINDS WITH HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... DAILY FLUCTUATIONS IN THUNDERSTORM COVERAGE IS EXPECTED THROUGH THE REST OF THE WEEK BUT NO ONE DAY STANDS OUT AS FAR AS SEVERE POTENTIAL. THUS NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 PM MDT MON JUL 18 2005 NMZ015-182330- LOWER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN SOCORRO COUNTY... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF BINGHAM. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SOCORRO COUNTY INCLUDING THE WHITE SANDS MISSILE RANGE AND HIGHWAY 380. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 PM MDT MON JUL 18 2005 NMZ005-182330- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST COLFAX COUNTY... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 24 MILES SOUTHWEST OF COKEDALE. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY ALONG THE COLORADO BORDER INCLUDING VERMEJO PARK AND MARYS LAKE. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 PM MDT MON JUL 18 2005 NMZ004-190015- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING ALONG TAOS AND COLFAX COUNTY LINE... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ELIZABETHTOWN. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANGEL FIRE AND EAGLE NEST. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The Albuquerque radar (KABX), 208 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456383.